Alert archive / California / Wind Advisories in 2011

Wind Advisory 65, NWS Los Angeles, CA

November 4, 2011Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Nov 4, 2011, 8:54 PM PDT for Los Angeles County, California. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2011, 8:54 PM PDT (03:54 UTC)
Expired
Nov 5, 2011, 3:00 AM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2011-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2011-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WWUS76 KLOX 050354
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
854 PM PDT FRI NOV 4 2011

...FROST ADVISORIES ACROSS THE ANTELOPE VALLEY...CUYAMA
VALLEY...AND INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY...

...GUSTY NORTHERLY WINDS ACROSS SANTA BARBARA COUNTY AND SANTA
CLARITA VALLEY...

.COLD AIR BEHIND TODAYS STORM WILL SETTLE ACROSS THE AREA OVERNIGHT
WITH TEMPERATURES DROPPING INTO THE 20S ACROSS WIND SHELTERED
PORTIONS OF INTERIOR SAN LUIS OBISPO COUNTY...THE CUYAMA
VALLEY...AND THE ANTELOPE VALLEY. GUSTY NORTHERLY WINDS HAVE ALSO
DEVELOPED ACROSS PORTIONS OF THE SOUTHLAND TONIGHT IN THE WAKE OF
TODAYS STORM SYSTEM.

CAZ088-051000-
/O.NEW.KLOX.WI.Y.0065.111105T0354Z-111105T1000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
854 PM PDT FRI NOV 4 2011

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE
  NIGHT...DIMINISHING LATE.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES...IMPACTING HIGHWAYS 5 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.

&&

$$

CAZ039-051000-
/O.NEW.KLOX.WI.Y.0065.111105T0354Z-111105T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
854 PM PDT FRI NOV 4 2011

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH BELOW
  PASSES AND CANYONS.

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE
  NIGHT...DIMINISHING LATE.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES...IMPACTING HIGHWAYS 101 AND 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.

&&

$$

CAZ052-051000-
/O.NEW.KLOX.WI.Y.0065.111105T0354Z-111105T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
854 PM PDT FRI NOV 4 2011

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. 

* WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH PASSES
  AND CANYONS.

* TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE
  NIGHT...DIMINISHING LATE.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES...IMPACTING HIGHWAY 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.

&&

$$

CAZ037-038-051200-
/O.CON.KLOX.FR.Y.0008.111105T1000Z-111105T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
854 PM PDT FRI NOV 4 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY...

* TEMPERATURES...WILL DROP BELOW FREEZING AFTER 3 AM SATURDAY AND
  FALL INTO THE UPPER 20S FOR 3 TO 5 HOURS IN WIND SHELTERED LOCATIONS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. PATCHES OF ICE ON THE ROAD WILL MAKE DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS
SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

&&

$$

CAZ059-051200-
/O.CON.KLOX.FR.Y.0008.111105T1000Z-111105T1600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
854 PM PDT FRI NOV 4 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
SATURDAY...

* TEMPERATURES...WILL DROP BELOW FREEZING AFTER 3 AM SATURDAY AND
  FALL INTO THE UPPER 20S FOR 3 TO 5 HOURS IN WIND SHELTERED LOCATIONS. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. PATCHES OF ICE ON THE ROAD WILL MAKE DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS
SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

&&

$$

GOMBERG
1 follow-up statement
339 
WWUS76 KLOX 050955
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
255 AM PDT SAT NOV 5 2011

...FROST ADVISORIES ACROSS THE ANTELOPE VALLEY...CUYAMA VALLEY...
AND INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY...

...WIND ADVISORIES ALLOWED TO EXPIRE...

.COLD AIR BEHIND SATURDAY'S STORM WILL RESULT IN WIDESPREAD 
SUB-FREEZING TEMPERATURES ACROSS WIND SHELTERED AREAS OF INTERIOR
SAN LUIS OBISPO COUNTY...THE CUYAMA VALLEY AND THE ANTELOPE
VALLEY. 

BASED ON THE LATEST SURFACE OBSERVATIONS...THE GUSTY NORTHERLY
WINDS HAD DIMINISHED ACROSS THE AREA. THEREFORE...ALL WIND
ADVISORIES WILL BE ALLOWED TO EXPIRE. ALTHOUGH WIND ADVISORIES ARE
NO LONGER IN EFFECT...LOCALLY GUSTY NORTHERLY WINDS WILL STILL
CONTINUE THROUGH THIS AFTERNOON. 

CAZ088-051100-
/O.EXP.KLOX.WI.Y.0065.000000T0000Z-111105T1000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
255 AM PDT SAT NOV 5 2011

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE LATEST SURFACE OBSERVATIONS INDICATE THE GUSTY NORTHERLY WINDS
HAD DIMINISHED IN COVERAGE AND INTENSITY. THEREFORE...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. 

ALTHOUGH THE ADVISORY IS NO LONGER IN EFFECT...LOCALLY GUSTY
NORTHERLY WINDS CAN STILL BE EXPECTED THROUGH THIS AFTERNOON.

$$

CAZ039-051100-
/O.EXP.KLOX.WI.Y.0065.000000T0000Z-111105T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
255 AM PDT SAT NOV 5 2011

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE LATEST SURFACE OBSERVATIONS INDICATE THE GUSTY NORTH ERL WINDS
HAD DIMINISHED IN COVERAGE AND INTENSITY. THEREFORE...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. 

ALTHOUGH THE ADVISORY IS NO LONGER IN EFFECT...LOCALLY GUSTY
NORTHERLY WINDS CAN STILL BE EXPECTED THROUGH THIS AFTERNOON.

$$

CAZ052-051100-
/O.EXP.KLOX.WI.Y.0065.000000T0000Z-111105T1000Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
255 AM PDT SAT NOV 5 2011

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE LATEST SURFACE OBSERVATIONS INDICATE THE GUSTY NORTH ERL WINDS
HAD DIMINISHED IN COVERAGE AND INTENSITY. THEREFORE...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE. 

ALTHOUGH THE ADVISORY IS NO LONGER IN EFFECT...LOCALLY GUSTY
NORTHERLY WINDS CAN STILL BE EXPECTED THROUGH THIS AFTERNOON.

$$

CAZ037-038-051600-
/O.CON.KLOX.FR.Y.0008.111105T1000Z-111105T1600Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA
255 AM PDT SAT NOV 5 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL DROP INTO THE UPPER 20S EARLY
  THIS MORNING IN WIND SHELTERED AREAS. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. PATCHES OF ICE ON THE ROAD WILL MAKE DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS
SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

&&

$$

CAZ059-051600-
/O.CON.KLOX.FR.Y.0008.111105T1000Z-111105T1600Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
255 AM PDT SAT NOV 5 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* TEMPERATURES...TEMPERATURES WILL DROP INTO THE UPPER 20S EARLY
  THIS MORNING IN WIND-SHELTERED AREAS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. PATCHES OF ICE ON THE ROAD WILL MAKE DRIVING 
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES...
WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES
SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS
SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE.

&&

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 8:30 PM PDT, 24 minutes earlier.

Area forecast discussion, Nov 4, 8:30 PM PDT, 24 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT FRI NOV 4 2011

.SYNOPSIS...
THE COLD PACIFIC STORM IS EXITING THE AREA TONIGHT...WITH SOME RESIDUAL
SNOW SHOWERS CONTINUING IN THE MOUNTAINS. THE NEXT STORM SYSTEM IS
EXPECTED TO BRING LIGHT PRECIPITATION FROM SATURDAY NIGHT INTO SUNDAY.
ANOTHER STORM SYSTEM IS POSSIBLE LATE NEXT WEEK. THE TEMPERATURES
OVER THE WEEKEND WILL BE MORE WINTER-LIKE WITH A WARMING TREND EARLY
TO MIDDLE OF NEXT WEEK.

&&

.SHORT TERM (TONIGHT-MON)...COLD PACIFIC STORM BROUGHT RAIN AND MOUNTAIN
SNOW TO MUCH OF THE AREA TODAY. SOME ISOLATED CONVECTION BROUGHT
BRIEF HEAVY DOWNPOURS AND SMALL HAIL TO PORTIONS OF THE SOUTHLAND
INTO THE EARLY EVENING HOURS. CURRENT RADAR SHOWING MOST OF THE
PRECIPITATION HAS NOW SHIFTED SOUTHWARD INTO SAN DIEGOS FORECAST AREA.
RAINFALL AMOUNTS GENERALLY RANGED BETWEEN .10 AND .50 INCHES TODAY...WITH
SOME LOCALLY HIGHER AMOUNTS IN THE FOOTHILLS AND MOUNTAINS OF LOS
ANGELES COUNTY. HIGHEST SNOWFALL AMOUNTS OBSERVED IN OUR AREA CAME
FROM BIG PINES AT 5 INCHES...AND WRIGHTWOOD AT 4 INCHES.

FOR THE OVERNIGHT HOURS...THERE ARE A FEW WEATHER CONCERNS ACROSS OUR
REGION. FIRST...RESIDUAL SNOW SHOWERS WILL BE POSSIBLE FOR THE NORTH
FACING MOUNTAINS...INCLUDING INTERSTATE 5 NEAR THE GRAPEVINE. SNOW
LEVELS ARE CURRENTLY RUNNING BETWEEN 3500 AND 4000 FEET. IN ADDITION
TO THE THREAT OF SNOW SHOWERS...THERE WILL BE STRONG NORTHWEST
WINDS...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR...WHICH COULD
SEE GUSTS OVER 50 MPH. DUE TO THE COMBINATION OF SNOW SHOWERS...GUSTY
WINDS...AND ICY ROADWAYS...A WINTER WEATHER ADVISORY REMAINS IN EFFECT
FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT.

THE SURGE OF NORTHERLY WINDS BEHIND THIS UPPER TROUGH WILL ALSO
IMPACT THE PASSES AND CANYONS OF SANTA BARBARA COUNTY...AS WELL
AS THE SANTA CLARITA VALLEY...SANTA MONICA MOUNTAINS...AND SAN FERNANDO
VALLEY. WITH EVENING UPDATE...WILL BE ISSUING A WIND ADVISORY FOR THE
SANTA CLARITA VALLEY...WHICH COULD SEE SOME GUSTS OVER 40 MPH
TONIGHT. ANOTHER SHORT TERM CONCERN WILL BE COLD TEMPERATURES TONIGHT
ACROSS WIND PROTECTED AREAS. FROST ADVISORIES IN EFFECT FOR LATER
TONIGHT ACROSS THE ANTELOPE VALLEY...CUYAMA VALLEY...AND INTERIOR
VALLEYS OF SLO COUNTY. ALL OF THESE AREAS COULD SEE AREAS OF FROST
WITH SUB-FREEZING TEMPERATURES.

*** FROM PREVIOUS DISCUSSION ***

DRY WEATHER SATURDAY AND A LITTLE WARMER, BUT STILL SEVERAL DEGREES
BELOW NORMAL. MODELS HAVE CHANGED LITTLE WITH REGARD TO THE SECOND
SYSTEM COMING IN LATE SATURDAY NIGHT AND SUNDAY. GFS REMAINS 3-6
HOURS FASTER AND BOTH BRING AT LEAST VERY LIGHT MEASURABLE PRECIP
AMOUNTS TO THE AREA SO A HIGH POP BUT LOW QPF EVENT. NOT QUITE AS
MUCH COLD AIR WITH THIS ONE SO SNOW LEVELS NOT QUITE AS LOW. TIMING
SIMILAR TO TODAY'S SYSTEM, PERHAPS A LITTLE EARLIER IN THE DAY, WITH
SHOWERS TAPERING OFF IN THE AFTERNOON AND EARLY EVENING.

ANOTHER COLD MORNING MONDAY WITH LIKELY ANOTHER ROUND OF FROST
ADVISORIES OR FREEZE WARNINGS FOR THE SAME AREAS AS TONIGHT. THEN
WARMER MONDAY BUT STILL 5-10 DEGREES BELOW NORMAL FOR COAST AND
VALLEYS AND 10-20 DEGREES BELOW NORMAL FOR THE MTNS AND ANTELOPE
VALLEY.

.LONG TERM (TUE-FRI)...THE WARMING TREND WILL CONTINUE THROUGH MID
WEEK AS THE GFS IS NOW SLOWING DOWN THE ARRIVAL OF THE NEXT TROF.
THE ECMWF CONTINUES TO INDICATE A MUCH STRONGER RIDGE OVER THE AREA
AND WARMER TEMPS, BUT THIS IS LARGELY BECAUSE OF THE DIFFERENCES IN
THE HANDLING OF THE NEXT UPPER LOW. THE CURRENT FORECAST IS SOMEWHAT
OF A BLEND BETWEEN THE TWO, WARMER THAN THE GFS BUT COOLER THAN THE
ECMWF. POPS HAVE BEEN REMOVED THROUGH THURSDAY. BUT KEPT IN LOW POPS
FOR FRIDAY IN CASE THE FASTER GFS SOLUTION IS CORRECT. GIVEN THE
TRENDS THE LAST COUPLE DAYS IT WOULD SEEM THAT SLOWER IS BETTER, AND
THUS PRECIP PROBABLY HOLDING OFF UNTIL NEXT WEEKEND, BUT HARD TO SAY
THIS FAR OUT. OVERALL, THE MAJORITY OF THE PERIOD SHOULD BE QUITE
PLEASANT WITH NEAR TO ABOVE NORMAL HIGHS AND CLEAR SKIES.

&&

.AVIATION...05/0325Z.

SHOWER ACTIVITY EXITING THE REGION. NORTHERLY FLOW DEVELOPING BEHIND
UPPER TROUGH WILL BRING CLEARING TREND TONIGHT...ALONG WITH SOME GUSTY
NORTHERLY WINDS AT KSBA...KVNY...AND KLAX. ALL OF THESE LOCATIONS WILL
BE VULNERABLE TO LLWS CONCERNS...ESPECIALLY KSBA AND KVNY. GUSTY WEST
TO NORTHWEST WINDS AT KPMD AND KWJF EXPECTED TO DIMINISH LATER TONIGHT.

KLAX...VFR CONDITIONS EXPECTED THROUGH PERIOD. NORTHERLY WINDS EXPECTED
TO INCREASE IN NEXT COUPLE OF HOURS...WITH POSSIBLE GUSTS AS HIGH AS
20 KNOTS. ALSO POSSIBILITY OF LLWS CONCERNS THROUGH 10Z. NORTHERLY WINDS
SHOULD BE SHORT LIVED...DISSIPATING BY EARLY SATURDAY MORNING.

KBUR...VFR CONDITIONS EXPECTED THROUGH PERIOD. NORTHWEST WINDS GENERALLY
UNDER 10 KT EXPECTED TONIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
FROST ADVISORY (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...GOMBERG/WOFFORD
AVIATION...GOMBERG
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 4, 2:08 PM PDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
208 PM PDT FRI NOV 4 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-051300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
208 PM PDT FRI NOV 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

SCATTERED SHOWERS WILL TAPER OFF THIS EVENING...WITH SHOWERS
LINGERING ACROSS NORTH-FACING SLOPES TONIGHT. SNOW LEVELS WILL DROP
TO AROUND 4500 FEET THIS AFTERNOON...AND DOWN TO BETWEEN 3500 TO
4000 FEET THIS EVENING AND OVERNIGHT...RESULTING IN SOME SNOW
ACCUMULATION AT HIGHER ELEVATIONS. GUSTY NORTHWEST WINDS WILL
DEVELOP IN THE MOUNTAINS TONIGHT. ACROSS THE COASTAL WATERS...GALE
FORCE NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. IN ADDITION...A
LARGE NORTHWEST SWELL WILL PRODUCE HIGH SURF CONDITIONS ALONG THE
CENTRAL COAST. THE COMBINATION OF THE NORTHWEST SWELL AND INCREASED
WIND WAVES WILL PRODUCE DANGEROUS RIP CURRENTS ALONG THE BEACHES.
TEMPERATURES TONIGHT ARE EXPECTED TO DROP BELOW FREEZING FOR SEVERAL
HOURS ACROSS THE INTERIOR.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THE LARGE NORTHWEST SWELL WILL CONTINUE TO PRODUCE HIGH SURF
CONDITIONS ALONG THE CENTRAL COAST THROUGH SATURDAY MORNING. FOR
SATURDAY NIGHT AND SUNDAY MORNING...BELOW-FREEZING TEMPERATURES ARE
LIKELY ACROSS THE ANTELOPE VALLEY AS WELL AS THE CUYAMA VALLEY AND
INTERIOR SECTIONS OF SAN LUIS OBISPO COUNTY. THERE MAY BE AREAS OF
FROST IN THESE LOCATIONS...WITH FREEZE CONDITIONS POSSIBLE IN SOME
SPOTS. ON SUNDAY...ANOTHER WEAKER SYSTEM WILL MOVE ACROSS THE
AREA...BRINGING THE THREAT OF ADDITIONAL SHOWERS TO THE AREA.
HOWEVER THIS SYSTEM IS EXPECTED TO BE WEAKER THAN TODAY'S
SYSTEM.FURTHER OUT...THERE IS THE POSSIBILITY OF SOME SIGNIFICANT
RAINFALLBY WEDNESDAY OR THURSDAY.

* FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WOFFORD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 2:37 PM PDTWind AdvisoryLOX6 hr

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.